MAUDE Adverse Event Report: SOLTA MEDICAL, INC. VASERLIPO SYSTEM AND ACCESSORIES; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL

SOLTA MEDICAL, INC. VASERLIPO SYSTEM AND ACCESSORIES; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Model Number VHP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Scar Tissue (2060); Blister (4537)
Date of Event 05/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported no system errors and nothing out of the ordinary occurred during treatment.Evaluation of the vaser and handpiece was performed, with self-test and functional testing all passing specifications.Minor splitting to the handpiece strain relief was observed, which is solely a cosmetic issue.Evaluation found no issues related to this event with the vaser device and handpiece.The vaserlipo system risk assessment lists patient burns as a possible complication of treatment.A review of the manufacturing records showed all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies found related to this event when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.This event is most likely unrelated to the device.It was reported j-plasma treatment was used in conjunction with vaser.It is unknown if the use of a non-solta product, j-plasma, resulted in this event.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.
 
Event or Problem Description
It was reported that a patient experienced burns to the right thigh during a vaser lipo treatment.The patient¿s burns were treated with silvadene ointment and the patient is being seen by a wound doctor.Permanent damage and scarring is expected.Available pictures were reviewed by the solta medical reviewer.A large wound is visible on right thigh above the knee.Part of the wound is still open.There are smaller burned areas visible on upper thigh with blisters mainly on right thigh.The vaser lipo treatment was performed at the same time as a j plasma treatment.The patient had no prior history of aesthetic treatments to the affected area.The provider reportedly tested the vaser lipo device when the patient was under anesthesia.When the issue occurred, the system was in vaser mode at 60% amplitude.No system errors were observed during the treatment, and nothing atypical was observed during the treatment.The total vaser delivery time was five minutes per thigh, with 1200ml tumescent fluid used on each thigh.Approximately 600 cc of lipo aspirate was removed from each treatment area.A ventx was used during the procedure with no problems noted.A microair power assisted lipo (pal) device was also used, with nothing atypical observed.During the treatment, a skin port with wet towel barrier was utilized, with no issues noted.A three-ring probe was used for the treatment, which had previously been used on other patients.No concerns with the probe were identified.The vaser treatment was fully completed with nothing atypical identified.

Brand Name
VASERLIPO SYSTEM AND ACCESSORIES
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19566343
Report Number3011423170-2024-00177
Device Sequence Number20573761
Product Code QPB
UDI-Device Identifier00850608002551
UDI-Public00850608002551
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVHP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale